I have been on prestiq now for about 8-9 months. Yes, it has helped me tremondously. I have been on so many different med's for depression that I couldn't count them on both hands. Most don't work for me. After being on prestiq, I did have a few side effects at the beginning but they were more like mild dizziness. They went away within a couple of weeks. I was then added Lexapro because I was working in an extremely volatile job and it was making things extremely hard to cope with. I had a couple of nervous breakdowns and decided to leave that job. I've been doing better although I've now had to be separated from my husband in order to find a job, since I had to move closer to his family to help out with ailing family and he is to follow this fall. Prestiq took about 3-4 weeks to start to see a difference. I'm up to 100 mg. I've not had any real other side effects but like I said, each person is different and what may be good for me may not be for you. I've tried some med's that were good for others and weren't for me. So it's a hit and miss trial with depression and anxiety. I wish you the best in your quest along this hard path. I do not envy anyone who suffers from depression and anxiety. We are a class of our own. LOL. Best to you. A.
I would say my experience on Pristiq is pretty much the same as Alto2.
It works better for me than SSRI type antidepressants because it has an effect on Norephineperine in the brain which SSRI's like Lexapro do not.
Like Alto2 I also take 100Mg's a day. A lot of people don't know that Pristiq is very much like Effexor. In fact they are so much alike that 99% of the active chemical in Pristiq is the same as in Effexor, althouh the release of the medication is slightly different.
So I guess you could sort of consider pristiq kind of a tweeked version of Effexor.
My only complaint with Pristiq is that at 100Mgs a day dosage I have sexual side effects from it. I am male and it has reduced my sex drive by about 50% which I hate.
The side effects of stopping Pristiq are much the same as with Effexor. They can be rough as I once ran out for two days and had withdrawls. The withdrawl from the medication kind of feels like a swurling feeling in your head, dizziness, nausia and a kind of flashing sensation in the brain that can be very uncomfortable to say the least.
There are ways to taper off pristiq using the (every other day method) should you decide to stop. The longer your on the drug the worse the withdrawl will be if you stop cold turkey. In my case I get antidepressant withdrawl from any antidepressant. Got it when stopping Lexapro, Zoloft, Remeron, Nortriptilyne, ect.. So this idea that the discontinuation withdrawl is somehow worse with drugs like Pristiq and Effexor that are SNRI's just doesn't hold water to me.
Most of the side effect you listed I did not experience on Pristiq and most people do not, but the drug companies have to list all "possible" side effects even if they only effect a very small cross section of patients on said drug.
Actually, you can find a list of horrible side effects on any drug if you read the fine print. Even over the counter drugs list some horrible potential side effects if you read them. That doesn't mean that you will get them. The pain reliver Advil can cause bleeding ulcers in some people that take it, but that doesn't mean you will get bleeding ulcers if you take Advil for a headache. It just means that during the test phase of the drug they found that a VERY small cross section of test subjects developed ulcers due to taking Advil
If you do take Pristiq expect to feel a bit worse before you feel better. It takes about 3 to 6 weeks before it kicks in and works.
Good news is that it won't make you hair fall out.
Im kinda on the fence about starting this medication. Things have been going pretty well lately but I just dont feel great. A few months ago I would have done anything to feel better because my anxiety and panic attacks were ruining my life. My anxiety and depression are so cyclical and event triggered that it may be a good idea to start a medication now before an event triggers a bad cycle for me....
It is so hard to fing good info on Pristiq because it is new to the market...Thanks for your advice and understanding.
The decision to start any psychotropic medication can be a difficult one depending on how often and bad your actual symptoms are.
If my anxiety and depression were only a rare occurance I might have made the choice to go med free. With these meds you need to weigh the disadvantages with the potential advantages to taking it.
In my case I can not fuction without a combination of meds for my condition so the decision is a pretty easy one to make. Your case may be different as is everyones.
I guess it kind of depends on how disruptive your anxiety is and how often it negitivly effects the quality of your life. There is no Magic pill that will make it all just go away completly. The meds are an aid to help us better cope with the illness of anxiety and depressive dissorder.
If you are still considering taking Pristiq, make yourself very aware of the possible side effects, and if you start to feel any side effects at all, talk to your doctor.
I had a HORRIBLE experience with Pristique. I took it for about 3 1/2 weeks. At first, I didn't notice any side effects at all, and then after several days, I began to feel really sad and depressed. Then a little later, I became really irritible. Then all the side effects hit me all at once in full force. My heart started to pound, I became anxious and had panic attacks more and more. I was so distraught. It was like I had come unglued. I started crying over nothing and I became really angry. I was nauseous, I sweated a lot, my whole body itched, I had no energy, and it was literally all I could do to get out of bed. I had very little strength and I felt so bad. I went to the doctor and she prescribed another antidepressant, but said I could still take the Pristiq. She didn't question Pristiq. I came home, still not knowing what was wrong with me. For some reason it dawned on me that Pristiq might be the problem, so I read some articles about it on the internet. Sure enough, I had every single symptom. I googled "Pristiq and itching" and found that yes, other people itched all over when they took this horrible drug. I stopped taking it. The last dose I took was on July 10, 2009. I am feeling a lot better now, but I'm still very itchy and my energy level is not back to normal. I'm not nearly as nauseous, and I am not sweating as much. The depression and anxiety and that totally distraught, basket case feeling is going away. Please be aware of the potential side effects before taking this drug. If I had been to the point of being suicidal, I think I may have killed myself. Know what to look for just in case you can't tolerate the drug. It was a scary experience that mainly hit all at once and I hope no one else has to go through it. That's why I'm posting this. I'm also in the process of filing a complaint with the FDA and the drug company itself, (Wyeth Pharmaceuticals).
CONSIDERING PRISTIQ?: BEWARE!!!!
I have only taken Pristiq for 10 days and have felt like I have been on a completely different planet for the entire time. My eyes have been dialated, my skin has broken out and has been dry/oily/irritated, I have also had blury vision, constant horrible sweating, heart pulpitations, lack of concentration, insomnia, increased anxiety and have not felt good at all. I have never taken an antidepressant before and am only on 50mg per day. I have been trying to find out information about the effects of stopping the drug but have not found a thing! I am tired of not feeling normal and am just going to stop.
I have spoken with a naturopath and am going to go the natural way - apparently there are some strong natural medicines which do the same thing without the side effects .. Hypericum/St Johns Wort over the counter are like placebos and so am getting a stronger natural remedy.
I cannot handle the effects of Pristiq any longer!